MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SL
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the rod only extended 1.5cm and stopped causing there to be a 3-4cm difference between both rods.Upon explant, the surgeon tested the rod and found that the magnetic area is not working.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: initial visual inspection of the returned rod revealed some scoring marks on the distraction rod and a clear break at the end of the rod.X-rays images of the internal components also showed a broken magnet which explains the magnetic area of the rod not working.The rod was functionally tested with the manual fast distractor and confirmed the reported failure to distract.There was no distraction force measured because of the jammed condition in which the rod was received.The investigation confirmed the reported failure to distract and the non-functional magnetic area.It is likely that external bending forces applied to the rod were transmitted to the magnet and broke it.A broken magnet would not have a strong enough magnetic field to interact with the external remote controller (erc) causing it to stop distracting.Device record review: a review of the dhr documents indicates the rod was manufactured by the specified requirement at the time and met all the required inspections before shipment.
 
Event or Problem Description
No additional information has been provided.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17299079
Report Number3006179046-2023-00309
Device Sequence Number7036931
Product Code PGN
UDI-Device Identifier00856719002183
UDI-Public856719002183
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SL
Device Lot Number8101101AAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale
Patient Weight32 KG